Alert archive / Texas / Red Flag Warnings in 2013

Red Flag Warning 6, NWS Midland/Odessa, TX

February 19, 2013Loving County, Texas

NWS Midland/Odessa, TX issued this red flag warning at Feb 19, 2013, 6:24 AM CST for Loving County, Texas. It took effect at Feb 20, 2013, 1:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 19, 2013, 6:24 AM CST (12:24 UTC)
In effect from
Feb 20, 2013, 1:00 PM CST
Expired
Feb 20, 2013, 7:00 PM CST
In force
6 hr
Issued by
NWS Midland/Odessa, TX

County Loving County, TX

The radar

The Midland/Odessa radar (KMAF), 132 km from the middle of the area, began a volume at 12:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 0.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2013-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2013-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2197 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
285 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

027 
WWUS84 KMAF 191224
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
624 AM CST TUE FEB 19 2013

...RED FLAG WARNING IN EFFECT WEDNESDAY AFTERNOON AND EARLY EVENING
FOR DRY AND WINDY CONDITIONS ALONG WITH HIGH FIRE DANGER FOR THE
GUADALUPE AND DAVIS MOUNTAINS... SOUTHEAST NEW MEXICO PLAINS...UPPER
TRANS PECOS... VAN HORN HIGHWAY 54 CORRIDOR...MARFA PLATEAU AND
PRESIDIO VALLEY...

.AN UPPER LEVEL STORM SYSTEM WILL APPROACH FROM THE WEST
WEDNESDAY AFTERNOON AND PUSH DRY AIR THROUGH SOUTHEAST NEW MEXICO
AND EXTREME WEST TEXAS. IN ADDITION...BREEZY CONDITIONS ARE
EXPECTED TO DEVELOP WITH HIGH FIRE DANGER IN PLACE. A RED FLAG WARNING IS
IN EFFECT FOR THESE AREAS WEDNESDAY AFTERNOON.

NMZ114-115-TXZ057>059-074-079-080-258-200030-
/O.UPG.KMAF.FW.A.0005.130220T1900Z-130221T0100Z/
/O.NEW.KMAF.FW.W.0006.130220T1900Z-130221T0100Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-
DAVIS/APACHE MOUNTAINS AREA-PRESIDIO VALLEY-MARFA PLATEAU-
GUADALUPE MOUNTAINS-
624 AM CST TUE FEB 19 2013 /524 AM MST TUE FEB 19 2013/

...RED FLAG WARNING IN EFFECT FROM 1 PM CST /NOON MST/ TO 7 PM
CST /6 PM MST/ WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE 
GUADALUPE AND DAVIS MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...UPPER
TRANS PECOS...VAN HORN HIGHWAY 54 CORRIDOR...MARFA PLATEAU AND PRESIDIO
VALLEY...
...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM CST /NOON MST/ TO
7 PM CST /6 PM MST/ WEDNESDAY. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT. 

* WIND...MOUNTAINS...SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS TO 
  60 MPH.  LOWLANDS...SOUTHWEST WINDS 30 TO 40 MPH AND GUSTY.

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
3 follow-up statements
064 
WWUS84 KMAF 191947
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
147 PM CST TUE FEB 19 2013

...RED FLAG WARNING IN EFFECT WEDNESDAY AFTERNOON AND EARLY
EVENING FOR DRY AND WINDY CONDITIONS ALONG WITH HIGH FIRE DANGER
FOR THE GUADALUPE AND DAVIS MOUNTAINS...SOUTHEAST NEW MEXICO
PLAINS...UPPER TRANS PECOS... VAN HORN HIGHWAY 54 CORRIDOR...
MARFA PLATEAU AND PRESIDIO VALLEY...

...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON AND EVENING FOR
DRY AND WINDY CONDITIONS WITH HIGH FIRE DANGER FOR MUCH OF THE
PERMIAN BASIN...TRANS PECOS...GUADALUPE MOUNTAINS...VAN HORN HIGHWAY
54 CORRIDOR AND SOUTHEAST NEW MEXICO PLAINS...

.AN UPPER LEVEL STORM SYSTEM WILL APPROACH FROM THE WEST WEDNESDAY
AFTERNOON AND PUSH DRY AIR THROUGH SOUTHEAST NEW MEXICO AND EXTREME
WEST TEXAS. IN ADDITION...BREEZY CONDITIONS ARE EXPECTED TO
DEVELOP WITH HIGH FIRE DANGER IN PLACE. A RED FLAG WARNING IS IN
EFFECT FOR THESE AREAS WEDNESDAY AFTERNOON AND EARLY EVENING. MORE
DRY AND WINDY CONDITIONS ARE POSSIBLE THURSDAY AND THURSDAY
EVENING ACROSS SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS 
MAINLY NORTH OF THE PECOS RIVER. A FIRE WEATHER WATCH HAS BEEN
ISSUED THURSDAY AND THURSDAY EVENING.


NMZ114-115-TXZ057>059-258-201200-
/O.NEW.KMAF.FW.A.0006.130221T1900Z-130222T0100Z/
/O.CON.KMAF.FW.W.0006.130220T1900Z-130221T0100Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-GUADALUPE MOUNTAINS-
147 PM CST TUE FEB 19 2013 /1247 PM MST TUE FEB 19 2013/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CST /NOON MST/ TO
7 PM CST /6 PM MST/ WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY
FOR THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...VAN HORN
HIGHWAY 54 CORRIDOR...UPPER TRANS PECOS...

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE 
MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...VAN HORN HIGHWAY 54
CORRIDOR...UPPER TRANS PECOS...

* WIND...MOUNTAINS...SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS TO 60
  MPH. LOWLANDS...SOUTHWEST WINDS 20 TO 30 MPH AND GUSTY.

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ074-079-080-201200-
/O.CON.KMAF.FW.W.0006.130220T1900Z-130221T0100Z/
DAVIS/APACHE MOUNTAINS AREA-PRESIDIO VALLEY-MARFA PLATEAU-
147 PM CST TUE FEB 19 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM CST
WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE DAVIS AND
APACHE MOUNTAINS...MARFA PLATEAU AND PRESIDIO VALLEY...

* WIND...MOUNTAINS...SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 60
  MPH. LOWLANDS...SOUTHWEST WINDS 20 TO 30 MPH AND GUSTY.

* HUMIDITY...5 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

TXZ045>047-050>052-060>063-067>070-075-201200-
/O.NEW.KMAF.FW.A.0006.130221T1900Z-130222T0100Z/
GAINES-DAWSON-BORDEN-ANDREWS-MARTIN-HOWARD-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-
147 PM CST TUE FEB 19 2013

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR MUCH OF THE
PERMIAN BASIN...

* WIND...WEST WINDS 15 TO 30 MPH AND GUSTY.

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
545 
WWUS84 KMAF 201143
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
543 AM CST WED FEB 20 2013

...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EARLY EVENING FOR DRY 
AND WINDY CONDITIONS ALONG WITH HIGH FIRE DANGER FOR THE VAN HORN HIGHWAY 
54 CORRIDOR...THE DAVIS MOUNTAINS...THE UPPER TRANS PECOS...THE MARFA 
PLATEAU...PRESIDIO VALLEY...AND BIG BEND...

...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON AND EARLY EVENING FOR
DRY AND WINDY CONDITIONS WITH HIGH FIRE DANGER FOR MUCH OF THE PERMIAN 
BASIN...THE LOWER ELEVATIONS OF THE TRANS PECOS...AND SOUTHEAST NEW MEXICO 
PLAINS...

.SOUTHWEST WINDS WILL INCREASE TODAY AS A DRYLINE DEVELOPS TO THE EAST
IN ADVANCE OF A PACIFIC COLD FRONT. BEFORE THE FRONT ARRIVES SOUTHWEST
WINDS OF 20-35 MPH IN THE PLAINS AND 30 TO 45 MPH IN THE MOUNTAINS
ARE EXPECTED. TEMPERATURES WILL BE WELL ABOVE NORMAL AND MIN HR/S WILL
FALL INTO THE SINGLE DIGITS IN THE LOWER ELEVATIONS OF THE TRANS PECOS.
COOLER THURSDAY BUT WINDS MAY BE STRONGER AND FIRE WEATHER CONCERNS
WILL CONTINUE ACROSS THE PLAINS WHERE RH/S WILL HAVE BETTER CHANCE TO
FALL TO NEAR 15 PCT.

NMZ114-TXZ258-201245-
/O.CAN.KMAF.FW.W.0006.130220T1900Z-130221T0100Z/
/O.CAN.KMAF.FW.A.0006.130221T1900Z-130222T0100Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
443 AM MST WED FEB 20 2013

...RED FLAG WARNING IS CANCELLED...
...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
RED FLAG WARNING. THE FIRE WEATHER WATCH HAS ALSO BEEN CANCELLED.

DUE TO MITIGATING RAINS THAT OCCURRED YESTERDAY THE WARNING HAS BEEN
CANCELLED. IT WILL STILL BE VERY WINDY AND DRY THIS AFTERNOON AND THURSDAY.

$$

NMZ115-202200-
/O.CAN.KMAF.FW.W.0006.130220T1900Z-130221T0100Z/
/O.CON.KMAF.FW.A.0006.130221T1900Z-130222T0100Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-
443 AM MST WED FEB 20 2013

...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON FOR
GUSTY WINDS...LOW HUMIDITY...AND HIGH FIRE DANGER FOR SOUTHEAST 
NEW MEXICO...
...RED FLAG WARNING IS CANCELLED FOR TODAY FOR SOUTHEAST NEW MEXICO...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
RED FLAG WARNING FOR TODAY. 

* WIND...SOUTHWEST WINDS 20 TO 35 MPH AND GUSTY.

* HUMIDITY...15 PERCENT.

* FIRE DANGER...HIGH.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ057-202200-
/O.CAN.KMAF.FW.A.0006.130221T1900Z-130222T0100Z/
/O.CON.KMAF.FW.W.0006.130220T1900Z-130221T0100Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-
543 AM CST WED FEB 20 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CST THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND HIGH FIRE 
DANGER FOR THE VAN HORN AREA...
...FIRE WEATHER WATCH IS CANCELLED FOR THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
FIRE WEATHER WATCH. 

* WIND...SOUTHWEST WINDS 25 TO 40 MPH AND GUSTY.

* HUMIDITY...10 TO 15 PERCENT.

* FIRE DANGER...HIGH.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

TXZ081-202200-
/O.EXA.KMAF.FW.W.0006.130220T1900Z-130221T0100Z/
BIG BEND AREA-
543 AM CST WED FEB 20 2013

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CST THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND HIGH FIRE 
DANGER FOR THE BIG BEND...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CST THIS EVENING. 

* WIND...MOUNTAINS...SOUTHWEST 25 TO 35 MPH AND GUSTY.
         LOWLANDS...SOUTHWEST 15 TO 30 MPH AND GUSTY.

* HUMIDITY...5 TO 15 PERCENT.

* FIRE DANGER...HIGH.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

TXZ058-059-202200-
/O.CON.KMAF.FW.W.0006.130220T1900Z-130221T0100Z/
/O.CON.KMAF.FW.A.0006.130221T1900Z-130222T0100Z/
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-
543 AM CST WED FEB 20 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CST THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND HIGH FIRE 
DANGER FOR THE UPPER TRANS PECOS...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND HIGH 
FIRE DANGER FOR THE UPPER TRANS PECOS...

* WIND...TODAY...SOUTHWEST 20 TO 35 MPH AND GUSTY. THURSDAY WEST
  25-30 MPH. 

* HUMIDITY...TODAY...10 TO 15 PERCENT. THURSDAY...15 PERCENT.

* FIRE DANGER... HIGH.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ074-079-080-202200-
/O.CON.KMAF.FW.W.0006.130220T1900Z-130221T0100Z/
DAVIS/APACHE MOUNTAINS AREA-PRESIDIO VALLEY-MARFA PLATEAU-
543 AM CST WED FEB 20 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CST THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND HIGH FIRE 
DANGER...

* WIND...MOUNTAINS ABOVE 6000 FT...SOUTHWEST WINDS 25 TO 40 MPH
  WITH GUSTS TO 60 MPH. LOWER ELEVATIONS...SOUTHWEST WINDS 20 TO
  35 MPH AND GUSTY.

* HUMIDITY...5 TO 15 PERCENT.

* FIRE DANGER...HIGH.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

TXZ045>047-050>052-060>063-067>070-075-202200-
/O.CON.KMAF.FW.A.0006.130221T1900Z-130222T0100Z/
GAINES-DAWSON-BORDEN-ANDREWS-MARTIN-HOWARD-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-
543 AM CST WED FEB 20 2013

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND HIGH 
FIRE DANGER FOR MOST OF THE PERMIAN BASIN...

* WIND...WEST WINDS 20 TO 35 MPH AND GUSTY.

* HUMIDITY...15 PERCENT.

* FIRE DANGER...HIGH.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
297 
WWUS84 KMAF 202035
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
235 PM CST WED FEB 20 2013

...RED FLAG WARNING IN EFFECT INTO EARLY EVENING FOR MINIMUM RH OF 15
PERCENT OR LESS... 20FT WINDS OF 20 MPH OR GREATER... AND HIGH FIRE 
DANGER FOR THE VAN HORN HIGHWAY 54 CORRIDOR...THE DAVIS MOUNTAINS...
THE UPPER TRANS PECOS...THE MARFA PLATEAU...PRESIDIO VALLEY...AND BIG 
BEND...

...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON AND EARLY EVENING FOR
MINIMUM RH OF 15 PERCENT OR LESS... 20FT WINDS OF 20 MPH OR GREATER... AND 
HIGH FIRE DANGER FOR MUCH OF THE PERMIAN BASIN...THE LOWER ELEVATIONS OF 
THE TRANS PECOS...AND SOUTHEAST NEW MEXICO PLAINS...

.SOUTHWEST WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON AND EVENING
AS A DRYLINE DEVELOPS IN ADVANCE OF A PACIFIC COLD FRONT. BEFORE THE
FRONT ARRIVES SOUTHWEST WINDS OF 20-35 MPH IN THE PLAINS AND 30 TO
45 MPH IN THE MOUNTAINS ARE EXPECTED. MINIMUM RH WILL FALL INTO THE
10 TO 15 PERCENT RANGES. TEMPERATURES WILL BE COOLER THURSDAY BUT
WINDS MAY BE STRONGER AND FIRE WEATHER CONCERNS WILL CONTINUE ACROSS
THE PLAINS WHERE RH/S WILL HAVE BETTER CHANCE TO FALL TO NEAR 15
PCT.

TXZ058-059-211100-
/O.CON.KMAF.FW.W.0006.000000T0000Z-130221T0100Z/
/O.CON.KMAF.FW.A.0006.130221T1900Z-130222T0100Z/
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-
235 PM CST WED FEB 20 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR UPPER TRANS PECOS...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR 
UPPER TRANS PECOS...

* WIND...TODAY...SOUTHWEST 20 TO 30 MPH AND GUSTY. THURSDAY WEST 
  25-30 MPH. 

* HUMIDITY...TODAY...10 TO 15 PERCENT. THURSDAY...15 PERCENT.

* FIRE DANGER... HIGH.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ057-074-079>081-210100-
/O.CON.KMAF.FW.W.0006.000000T0000Z-130221T0100Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-
235 PM CST WED FEB 20 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR VAN HORN REGION... DAVIS 
MOUNTAINS... AND BIG BEND...

* WIND...MOUNTAINS ABOVE 6000 FT...SOUTHWEST WINDS 25 TO 40 MPH 
  WITH GUSTS TO 60 MPH. LOWER ELEVATIONS...SOUTHWEST WINDS 20 TO 
  35 MPH AND GUSTY. 

* HUMIDITY...5 TO 15 PERCENT.

* FIRE DANGER...HIGH.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

NMZ115-TXZ045>047-050>052-060>063-067>070-075-211100-
/O.CON.KMAF.FW.A.0006.130221T1900Z-130222T0100Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-ANDREWS-
MARTIN-HOWARD-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-
REAGAN-PECOS-
235 PM CST WED FEB 20 2013 /135 PM MST WED FEB 20 2013/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR 
SOUTHEAST NEW MEXICO PLAINS...

* WIND...WEST WINDS 20 TO 30 MPH AND GUSTY.

* HUMIDITY...15 PERCENT.

* FIRE DANGER...HIGH.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Feb 19, 5:29 AM CST, 55 minutes earlier.

Area forecast discussion, Feb 19, 5:29 AM CST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
529 AM CST TUE FEB 19 2013

.DISCUSSION...

SEE 12Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...

LIGHT AND VARIABLE WINDS WILL BECOME SOUTHEASTERLY AND GUSTY BY
THIS AFTERNOON. GUSTS AND ELEVATED WINDS WILL LAST PAST SUNSET
WITH A COUPLE OF HOURS OF DECREASED WIND SPEED FOLLOWED BY
ELEVATED WINDS AFTER 06Z. MID AND HIGH LEVEL CLOUD COVER WILL
PERSIST INTO THE DAY FOLLOWED BY LOWER CLOUDS TONIGHT. SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL TERMINALS TONIGHT
HOWEVER CONFIDENCE REMAINS RELATIVELY LOW AS TO THE SPECIFIC
LOCATION OF FORMATION.

&&

.PREV DISCUSSION... /ISSUED 435 AM CST TUE FEB 19 2013/

DISCUSSION...
SW MID LEVEL FLOW WILL INCREASE THRU THE DAY AS A MINOR SHRTWV
TROF/70-80KT 5H JETLET MOVES INTO FAR W TX BY THIS AFTERNOON. IR
SATELLITE REVEALS AN EXTENSIVE AREA OF MID/HIGH CLOUDS MOVING
INTO WRN CHIHUAHUA MX IN ASSOCN WITH SAID SHRTWV TROF. LOW LEVEL
MSTR IS ABSENT AND AS MID LEVEL LIFT INCREASES E OF SAID FEATURES
LATER TODAY/THIS EVENING THE SUB CLOUD LAYER WILL MOISTEN FROM
THE INITIAL VIRGA. MODEL ARE IN GOOD AGREEMENT THAT BEST CHANCE
FOR PRECIP WILL BTWN 00-06Z AND FARTHER N THAN CURRENT FCST. AS
SUCH WILL MAKE SOME ADJUST TO POP/WX GRIDS. IT WILL BE MOSTLY
CLOUDY TODAY AND THIS WITH SE WINDS WILL KEEP HIGH TEMPS IN THE
60S. STOUT LLJ WILL DEVELOP TONIGHT KEEPING SURFACE WINDS UP. LOW
LEVEL MSTR WILL CONTINUE TO CREEP UP INTO WEDNESDAY PM AHEAD OF A
DEEP COLD 5H LOW. SHARP DRYLINE WILL BE THE RESULT BY EARLY/MID
AFTERNOON WEDNESDAY. 3HR ISALLOBARIC LOW WILL BE IMPRESSIVE WITH
NAM12 DEPICTING 7MB/3HRS AT 21Z WEDNESDAY. THIS WILL SERVE TO HELP
ORGANIZE PRESSURE FIELD AND NO DOUBT SURFACE WINDS WILL RESPOND
WITH SE WINDS OF 20-30 MPH E OF DRYLINE. THERE IS PRETTY GOOD
AGREEMENT THAT THE 45 DEGREE DWPNTS WILL BE AS FAR W AS FROM BTWN
GNC/LES SOUTHWARD TO P07. MOST OF THE DAY WEDNESDAY THE CAP WILL
HOLD AS SB INSTABILITY WILL BE LIMITED ACROSS THE CNTRL/E PB BY
COOLER TEMPS/CLOUDS. FARTHER S INTO E PECOS/TERRELL COUNTIES VERY
STEEP 7H-5H LR/S WITH WARMER SURFACE TEMPS MAY BE ENUF FOR CAP TO
BREAK BEFORE 00Z/THUR. MEANWHILE A WARM FRONT WILL BE LIFTING NWD
AND MAY SERVE TO BREAK CAP ACROSS AT LEAST IN THE ERN PB AROUND/AFTER
00Z. STEEP LR/S...ELEVATED CAPES TO AROUND 500 J/KG...STRONG VERTICAL
WIND SHEAR WILL FAVOR SEVERE STORMS. A BROAD DEEP SURFACE LOW ACROSS
THE TRANS PECOS WEDNESDAY PM WILL MITIGATE THE WINDS IN THE LOWER
ELEVATIONS...STILL WITH A 60-70DM HEIGHT GRADIENT 20-35 MPH WILL
BE POSSIBLE. 40KTS AT 7H WILL MAKE HIGH WINDS IN THE MTNS A HIGH
PROBABILITY. WINDS WILL INCREASE IN THE EVENING AS PACIFIC FRONT
MOVES THRU. HIGH WIND WATCH ALREADY IN EFFECT AND WILL MAKE NO
CHANGE FOR NOW WHILE NOTING ADVISORY LEVEL WINDS WILL AT LEAST
BRIEFLY BE POSSIBLE WEDNESDAY EVENING ACROSS THE LOWER ELEVATIONS
OF THE W. WINDY/DRY CONDITIONS WILL CARRY OVER INTO THURSDAY...BUT
IT WILL COOLER MOST AREAS...60-65. 7H WINDS OF 40KTS WILL PERSIST
THRU AT LEAST 18Z THURSDAY AND AS SUCH HIGH WINDS WILL HAVE A GOOD
CHANCE TO CONTINUE INTO MUCH OF THURSDAY FOR THE MTNS. 2-5 DEGREES
WARMER FRIDAY AND STILL WINDY/VERY WINDY IN THE MTNS. MINOR SHRTWV
TROF TO PUSH A WEAK FRONT THRU SATURDAY. YET ANOTHER CLOSED 5H LOW
TO PASS TO THE N SUNDAY/MONDAY WHICH ENSURES THAT THERE WILL BE NO
LOW LEVEL MSTR AND WLY SFC-LOW LEVEL WINDS WILL PERSIST THRU
TUESDAY.

FIRE WEATHER...
HAVE UPGRADED WATCH TO A RED FLAG WARNING FOR WEDNESDAY FROM SE NM
INTO THE DAVIS MTNS/MARFA PLATEAU. TEMPERATURES WILL BE WELL ABOVE
NORMAL AND WITH DRY DOWNSLOPE WINDS MIN RH/S WILL BE PUSHED DOWN
INTO THE SINGLE DIGITS. WIDESPREAD WINDS OF 20-35 MPH ARE EXPECTED...
HIGHER IN THE MTNS. WITH RAIN FCST TODAY HEAVIER WILL HAVE THE
POTENTIAL TO BE SET BACK SOME...FINE FUELS WILL BE MORE THAN AVAILABLE
FOR INCREASED IA. IT IS NOTED THAT THERE WILL BE AN EXTENDED DRY AND
WINDY SPELL FOR THE NEXT 10 DAYS OR SO.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 2 PM THIS AFTERNOON TO 8 PM MST THIS
     EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF
     EDDY COUNTY.

     RED FLAG WARNING FROM NOON TO 6 PM MST WEDNESDAY FOR THE
     FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
     SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WATCH FROM LATE TONIGHT THROUGH LATE WEDNESDAY NIGHT
     FOR THE FOLLOWING ZONES... EDDY COUNTY PLAINS...GUADALUPE
     MOUNTAINS OF EDDY COUNTY.

TX...HIGH WIND WARNING FROM 2 PM THIS AFTERNOON TO 8 PM MST THIS
     EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.

     RED FLAG WARNING FROM 1 PM CST /NOON MST/ TO 7 PM CST /6 PM MST/
     WEDNESDAY FOR THE FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS
     AREA...GUADALUPE MOUNTAINS...LOVING...MARFA PLATEAU...
     PRESIDIO VALLEY...REEVES COUNTY AND UPPER TRANS PECOS...VAN
     HORN AND HIGHWAY 54 CORRIDOR.

     HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY
     NIGHT FOR THE FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS
     AREA...GUADALUPE MOUNTAINS...VAN HORN AND HIGHWAY 54
     CORRIDOR.

     WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 9 PM CST THIS EVENING
     FOR THE FOLLOWING ZONES... VAN HORN AND HIGHWAY 54 CORRIDOR.

&&

99
Hazardous weather outlook, Feb 19, 4:00 AM CST, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
400 AM CST TUE FEB 19 2013

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-201000-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
400 AM CST TUE FEB 19 2013 /300 AM MST TUE FEB 19 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS ARE LIKELY THIS AFTERNOON AND EVENING ACROSS THE
GUADALUPE MOUNTAINS. A HIGH WIND WARNING IS IN EFFECT AS A RESULT.

VERY WINDY CONDITIONS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND
EVENING ACROSS THE VAN HORN HIGHWAY 54 CORRIDOR. A WIND ADVISORY
IS IN EFFECT.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA TONIGHT INTO
WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG WINDS WILL BE POSSIBLE ACROSS THE GUADALUPE AND DAVIS
MOUNTAINS...EDDY COUNTY NEW MEXICO PLAINS...AND VAN HORN HIGHWAY
54 CORRIDOR WEDNESDAY AND WEDNESDAY NIGHT. A HIGH WIND WATCH IS IN
EFFECT FOR THESE AREAS. SUSTAINED WIND SPEEDS OF 40-60 MPH WITH
GUSTS TO 85 MPH WILL BE POSSIBLE IN THE GUADALUPE MOUNTAINS.
ELSEWHERE IN THE WATCH AREA SUSTAINED WIND SPEEDS OF 30 TO 40 MPH
WITH GUSTS TO 60 MPH WILL BE POSSIBLE.

AREAS OF BLOWING DUST WILL BE POSSIBLE ACROSS SOUTHEAST NEW MEXICO...
THE UPPER TRANS PECOS...GUADALUPE MOUNTAINS...THE VAN HORN CORRIDOR
AND THE FAR WEST PERMIAN BASIN WEDNESDAY AFTERNOON AS A RESULT OF
THE STRONG WINDS.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED WEDNESDAY AFTERNOON
AND EARLY EVENING ACROSS THE GUADALUPE AND DAVIS MOUNTAINS...
SOUTHEAST NEW MEXICO PLAINS...VAN HORN HIGHWAY 54 CORRIDOR...UPPER
TRANS PECOS...MARFA PLATEAU AND PRESIDIO VALLEY. A RED FLAG WARNING
IS IN EFFECT FOR THESE AREAS.

THUNDERSTORMS ARE POSSIBLE ACROSS THE PERMIAN BASIN AND LOWER TRANS
PECOS WEDNESDAY AND WEDNESDAY NIGHT. THE STRONGEST STORMS WILL BE
CAPABLE OF PRODUCING BRIEF GUSTY WINDS...HAIL..AND BRIEF HEAVY
RAINFALL. IN ADDITION THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING FREQUENT LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 1:47 PM CSTFire Weather WatchMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 10 more39 hr

Nearby

Red Flag Warnings in Texas, 2013Red Flag Warnings in New Mexico, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.